MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; NEEDLE DRIVER
Model Number 420117-04
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of insulation damage to be related to the customer reported complaint.The instrument was found to have insulation damage to the main tube.The main tube insulation was found to have a missing piece that was not returned with the instrument, measuring.085" x.114".The root cause of this failure is attributed to mishandling/misuse.Review of the provided image is consistent with the alleged complaint of "peeled insulation".The image shows insulation damage that is lifted or peeled on the main tube of the instrument below the wrist proximally.Root cause of the failure mode cannot be confirmed without the returned device.No further escalations required for the image review.
 
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, the needle driver instrument presented a loss of integrity in its extension (peeled).The procedure was completed with the same instrument with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16883468
Report Number2955842-2023-12787
Device Sequence Number17599961
Product Code NAY
UDI-Device Identifier00886874111369
UDI-Public(01)00886874111369(10)S10100111
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420117-04
Device Catalogue Number420117
Device Lot NumberS10100111 533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown